MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION ASSY, MODULE, BATTERY PACK 4410; RECHARGEABLE BATTERY PACK

ZOLL MEDICAL CORPORATION ASSY, MODULE, BATTERY PACK 4410; RECHARGEABLE BATTERY PACK
Model Number 1001-0144
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Tinnitus (2103); Total Hearing Loss (4473)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll medical corporation has not received the product for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that a battery charge was to be carried out with the associated charging station.When inserting the battery into the charging station, which was already under power, there was a loud bang and the cap, which was attached to the battery, came loose and flew off.Complainant indicated the employee suffered hearing loss and tinnitus on both sides.The employee was then seen by an ear nose and throat specialist.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the battery and the customer's report was not replicated or confirmed.The returned battery was confirmed to be damaged, with the cells exposed and the top cover separated.The battery cells have no signs of damage or evidence that suggests the cells vented, or leaked.There is not enough evidence to confirm the report.The battery was scrapped and replaced.Analysis of reports of this type has not identified an increase in trend.

Brand Name
ASSY, MODULE, BATTERY PACK 4410
Common Device Name
RECHARGEABLE BATTERY PACK
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key14115602
Report Number1220908-2022-01345
Device Sequence Number5932875
Product Code MKJ
UDI-Device Identifier00847946016678
UDI-Public00847946016678
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number1001-0144
Device Catalogue Number8000-0299-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown